PE after knee surgery and complications - Start Moving: Str...

Start Moving: Strong Knees, Hearts & Minds
1,216 members270 posts

PE after knee surgery and complications

Hi - my OH experienced a PE 3 days after his knee surgery and is now on apixiban for 3 months. The problem is, he keeps experiencing internal bleeding which pools around the knee which isn't dispersing and consequently allowing him to move forwards with knee recovery.

Has anyone experienced this complication before? He has to stay on apixiban for another 5 weeks and has already had one arthroscopy to remove the blood, but 10 days later it looks as though it's filling up again.

1 Reply
oldestnewest

Sorry to hear about bleeding after a procedure and hope things are getting better. My mother experienced the same thing when her knee was replaced and so the hospital kept a very close eye on her and she was quite worried about it. The situation resolved gradually for her after several weeks of worry and she healed well so now she is back to lots of long walks.

Reply

You may also like...